Alert archive / Florida / River Flood Warnings in 2018
River Flood Warning 22, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Oct 9, 2018, 5:44 PM EDT for Leon County, Wakulla County, Florida. It took effect at Oct 10, 2018, 7:30 PM EDT. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2018, 5:44 PM EDT (21:44 UTC)
- In effect from
- Oct 10, 2018, 7:30 PM EDT
- Expired
- Oct 11, 2018, 6:00 PM EDT
- In force
- 23 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 24 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Marks River near Newport on Old Magnolia Rd (in stage datum) (NEPF1). The gauge peaked at 7.17 ft at Oct 10, 2018, 11:00 PM EDT.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02326900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
436 WGUS42 KTAE 092144 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 544 PM EDT Tue Oct 9 2018 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Leon and Wakulla Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC073-129-102144- /O.NEW.KTAE.FL.W.0022.181010T2330Z-181011T2200Z/ /NEPF1.2.ER.181010T2330Z.181011T0600Z.181011T1000Z.NO/ 544 PM EDT Tue Oct 9 2018 The National Weather Service in Tallahassee has issued a * Flood Warning for the St. Marks River near Newport On Old Magnolia Rd. * From Wednesday evening, or until the warning is cancelled. * At 5:00 PM Tuesday the stage was 6.1 feet. * Moderate flooding is forecast. * Flood stage is 8.0 feet. * Forecast: Rise above flood stage by tomorrow evening and continue to rise to near 9.2 feet by early Thursday morning. The river will fall below flood stage by Thursday morning. * Impact: At 9.0 feet: Several structures on Old Magnolia Road are surrounded by water up to 1 foot deep in Wakulla County. && LAT...LON 3030 8413 3024 8413 3013 8419 3014 8423 3024 8417 3030 8417 $$
2 follow-up statements
089 WGUS82 KTAE 110224 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL ISSUED BY National Weather Service Jacksonville FL 1024 PM EDT Wed Oct 10 2018 ...The Flood Warning continues for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Wakulla County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC129-120223- /O.EXT.KTAE.FL.W.0022.000000T0000Z-181012T0900Z/ /NEPF1.1.ER.181011T0730Z.181011T1200Z.181011T2100Z.NO/ 1024 PM EDT Wed Oct 10 2018 ...Flood Warning extended until late Thursday night... The Flood Warning continues for the St. Marks River near Newport On Old Magnolia Rd. * Until late Thursday night. * At 10:00 PM Wednesday the stage was 7.1 feet. * Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast: Rise above flood stage by early tomorrow and continue to rise to near 8.6 feet by tomorrow morning. The river will fall below flood stage by tomorrow afternoon. * Impact: At 9.0 feet: Natural Bridge Road will flood. && LAT...LON 3027 8413 3024 8413 3013 8419 3014 8423 3024 8417 3027 8417 $$
133 WGUS82 KTAE 111306 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL ISSUED BY National Weather Service Jacksonville FL 906 AM EDT Thu Oct 11 2018 ...The Flood Warning is cancelled for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Wakulla County . The St. Marks River has dropped below flood stage and is forecasted to remain below flood stage due to lower than expected rainfall amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC129-111336- /O.CAN.KTAE.FL.W.0022.000000T0000Z-181012T0900Z/ /NEPF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 906 AM EDT Thu Oct 11 2018 The Flood Warning is cancelled for the St. Marks River near Newport On Old Magnolia Rd. * At 8:00 AM Thursday the stage was 6.5 feet. * Flood stage is 8.0 feet. * Forecast: The river crested below flood stage at 7.2 feet. The river will fall to 6.3 feet by . * Impact: At 8.0 feet: Minor lowland flooding begins. && LAT...LON 3027 8413 3024 8413 3013 8419 3014 8423 3024 8417 3027 8417 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Oct 9, 4:26 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Oct 9, 4:26 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
426 PM EDT Tue Oct 9 2018
...POTENTIALLY CATASTROPHIC HURRICANE MICHAEL CONTINUES TO MOVE
NORTH TOWARDS THE NORTHEAST GULF COAST...
...HURRICANE PREPARATIONS NEED TO BE COMPLETED TODAY...
.SHORT TERM [Tonight Through Thursday Night]...
Key Points...
1. Hurricane Michael is expected to make landfall as a major
hurricane along the Florida Panhandle or western Big Bend on
Wednesday. Conditions will begin to deteriorate late tonight into
early Wednesday.
2. The greatest threats include the danger of life threatening storm
surge along the Florida Panhandle and Big Bend coastlines and
damaging winds that will result in widespread power outages that may
last days to even more than a week in some areas. In addition,
localized flash flooding and a few tornadoes are possible.
3. With evacuation orders in effect, follow the guidance of local
emergency management and evacuate if told to do so.
The Wednesday and Wednesday night time frame is when the greatest
impacts (potentially catastrophic) from Hurricane Michael will be
felt across the area. Michael continues to strengthen as it moves
northward and enters the southern Gulf of Mexico and is forecast to
be a major hurricane at landfall. Life threatening storm surge,
downed trees and power lines causing widespread and long lasting
power outages, structural damage impacting homes and businesses,
isolated tornadoes, and flash flooding are all expected. Your
hurricane preparations should be completed today.
.LONG TERM [Friday Through Tuesday]...
A dry stretch of weather is forecast Friday through Sunday, along
with a cooler and drier air mass. Temperatures will be more
seasonable with highs in the low to mid 80s and lows in the mid 50s
to mid 60s.
For Monday through Tuesday, a complex pattern sets up which leads to
uncertainty in the sensible weather details. The area will reside
between a cold front approaching from the west, high pressure nosing
down the eastern seaboard, and greater subtropical moisture to the
east. This leads to the potential for increased shower activity
during this period.
&&
.AVIATION [Through 18Z Wednesday]...
Conditions will start to deteriorate late tonight into Wednesday as
Hurricane Michael moves closer to the area. Winds will increase
through the period with lowering ceilings and bands of convection
starting to move onshore close to dawn.
&&
.MARINE...
Hurricane Michael is expected to have a major impact on the area.
Hurricane conditions are expected with the worst conditions expected
on Wednesday.
&&
.FIRE WEATHER...
Red flag conditions are not expected for the next several days.
&&
.HYDROLOGY...
Given the track and intensity of Hurricane Michael, widespread
rainfall totals of 4 to 8 inches with isolated 12 inch amounts are
possible. The highest of these totals will be in the Florida
panhandle and western Big Bend counties along and to the east of the
track of Michael. These rainfall amounts will result in flash
flooding.
Current river conditions are below normal levels. With the
anticipated rainfall, expect some of our river basins to rise above
flood stage. This appears most likely in the Ochlockonee River
basin, where there's potential that a couple of sites reach near
moderate flood levels.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 79 76 88 62 / 40 100 90 30 20
Panama City 76 79 75 87 62 / 70 100 80 30 10
Dothan 74 78 73 84 57 / 20 100 80 30 10
Albany 75 83 75 85 59 / 20 100 90 60 20
Valdosta 75 84 76 86 63 / 20 90 90 50 20
Cross City 77 83 78 88 68 / 30 90 90 50 20
Apalachicola 78 81 77 86 65 / 80 100 80 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for Calhoun-Central Walton-Coastal Bay-Coastal
Dixie-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Jackson-Leon-Liberty-North Walton-South Walton-Washington.
Tropical Storm Warning for Inland Dixie-Inland Taylor-Lafayette-
Madison.
Flash Flood Watch from 8 PM EDT /7 PM CDT/ this evening through
Thursday morning for Calhoun-Central Walton-Coastal Bay-
Coastal Franklin-Coastal Gulf-Coastal Jefferson-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-Inland
Gulf-Inland Jefferson-Inland Wakulla-Jackson-Leon-Liberty-
North Walton-South Walton-Washington.
High Rip Current Risk through late Thursday night for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
High Surf Warning until 2 AM EDT /1 AM CDT/ Thursday for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...Hurricane Warning for Baker-Brooks-Calhoun-Colquitt-Decatur-
Dougherty-Early-Grady-Miller-Mitchell-Seminole-Thomas-
Worth.
Tropical Storm Warning for Ben Hill-Berrien-Clay-Cook-Irwin-
Lanier-Lee-Lowndes-Quitman-Randolph-Terrell-Tift-Turner.
Flash Flood Watch from 8 PM EDT this evening through Thursday
morning for Baker-Ben Hill-Brooks-Calhoun-Clay-Colquitt-
Decatur-Dougherty-Early-Grady-Irwin-Lee-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
Hurricane Watch for Clay-Lee-Quitman-Randolph-Terrell.
AL...Hurricane Warning for Geneva-Houston.
Tropical Storm Warning for Coffee-Dale-Henry.
Flash Flood Watch from 7 PM CDT this evening through Thursday
morning for Coffee-Dale-Geneva-Henry-Houston.
Hurricane Watch for Coffee-Dale-Henry.
GM...Hurricane Warning for Apalachee Bay or Coastal Waters From
Keaton Beach to Ochlockonee River FL out to 20 Nm-Coastal
Waters From Ochlockonee River to Apalachicola Fl out to 20
Nm-Coastal waters from Suwannee River to Keaton Beach FL
out 20 NM-Coastal waters from Mexico Beach to Apalachicola
FL out 20 NM-Coastal waters from Mexico Beach to Okaloosa
Walton County Line FL out 20 NM-Waters from Suwannee River
to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Mexico Beach FL from 20 to 60 NM-Waters
from Mexico Beach to Okaloosa Walton County Line FL from 20
to 60 NM.
&&
NEAR TERM...DVD
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...DVD
MARINE...DVD
FIRE WEATHER...DVD
HYDROLOGY...DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:54 AM EDT | High Surf Warning | TAE | Bay, Franklin, Gulf, Walton | 46 hr |
| Oct 9, 3:55 AM EDT | Flash Flood Watch | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 6 more | 45 hr |
| Oct 9, 5:08 PM EDT | River Flood Warning | TAE | Calhoun | 9 days |
| Oct 9, 5:08 PM EDT | River Flood Warning | TAE | Gadsden, Leon | 41 hr |
Nearby
River Flood Warnings in Florida, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.